Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 472, NWS Springfield, MO

August 20, 20114 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 20, 2011, 5:46 AM CDT for 4 counties in Missouri. It was in force for 59 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2011, 5:46 AM CDT (10:46 UTC)
Expired
Aug 20, 2011, 6:45 AM CDT
In force
59 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.5 in
Wind
50.0 mph

Counties Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO

The radar

The St Louis radar (KLSX), 130 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 5:52 AM CDTTSTM WND GST 52Dixon, MO
Aug 20, 6:00 AM CDTTSTM WND DMG7 W Vienna, MOTREE DOWN ON HWY 42.
Aug 20, 6:00 AM CDTTSTM WND DMGIberia, MOWEATHER OBSERVER REPORTED A COUPLE TREES BLOWN DOWN.
Aug 20, 6:20 AM CDTTSTM WND GST 70Doolittle, MOESTIMATED 60 TO 70 MPH WINDS.
Aug 20, 6:31 AM CDTTSTM WND GST 54Vichy, MO
Aug 20, 6:44 AM CDTTSTM WND GST 573 E Rolla, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2387 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WUUS53 KSGF 201046
SVRSGF
MOC125-131-161-169-201145-
/O.NEW.KSGF.SV.W.0472.110820T1046Z-110820T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 AM CDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MILLER COUNTY IN CENTRAL MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  NORTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI...

* UNTIL 645 AM CDT.

* AT 544 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST
  OF MARYS HOME TO 4 MILES NORTHEAST OF IBERIA TO 3 MILES NORTHWEST
  OF CROCKER...MOVING EAST AT 35 MPH..

* LOCATIONS IMPACTED INCLUDE BELLE...BRINKTOWN...CROCKER...DIXON...
  DOOLITTLE...IBERIA...JEROME...MARYS HOME...NEWBURG...NORTHWYE...
  ROLLA...ROSATI...SAINT ELIZABETH...ST. JAMES...SWEDEBORG...VICHY
  AND VIENNA.

INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 199 WILL ALSO BE IMPACTED
BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3834 9220 3830 9218 3830 9165 3829 9163
      3816 9164 3815 9151 3789 9153 3790 9241
      3798 9241 3815 9237 3834 9237 3833 9223
TIME...MOT...LOC 1046Z 277DEG 29KT 3837 9224 3815 9224
          3798 9228
WIND...HAIL <50MPH <.50IN

$$
DSA
2 follow-up statements
397 
WWUS53 KSGF 201106
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 AM CDT SAT AUG 20 2011

MOC125-131-161-169-201145-
/O.CON.KSGF.SV.W.0472.000000T0000Z-110820T1145Z/
MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
606 AM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR NORTHERN PULASKI...NORTHERN PHELPS...EASTERN MILLER AND MARIES
COUNTIES...

AT 558 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF VIENNA TO BRINKTOWN TO 4 MILES SOUTH OF DIXON...MOVING
EAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE BELLE...BRINKTOWN...CROCKER...DIXON...
DOOLITTLE...IBERIA...JEROME...MARYS HOME...NEWBURG...NORTHWYE...
ROLLA...ROSATI...SAINT ELIZABETH...ST. JAMES...SWEDEBORG...VICHY AND
VIENNA.

INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 199 WILL ALSO BE IMPACTED
BY THESE STORMS.

THESE STORMS HAVE A HISTORY OF PRODUCING DOWNED POWER LINES IN 
MILLER COUNTY.  A TREE WAS ALSO REPORTED BLOWN DOWN ALONG THE MILLER 
AND CAMDEN COUNTY LINE WHEN THESE STORMS MOVED THROUGH THAT AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3834 9221 3830 9219 3830 9166 3829 9164
      3816 9165 3815 9152 3789 9154 3790 9241
      3798 9241 3815 9237 3834 9237 3833 9224
TIME...MOT...LOC 1103Z 273DEG 42KT 3831 9199 3809 9200
          3793 9203
WIND...HAIL 60MPH 0.75IN

$$
DSA
864 
WWUS53 KSGF 201148
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
648 AM CDT SAT AUG 20 2011

MOC125-131-161-169-201158-
/O.EXP.KSGF.SV.W.0472.000000T0000Z-110820T1145Z/
MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
648 AM CDT SAT AUG 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI...NORTHERN
PHELPS...EASTERN MILLER AND MARIES COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

LAT...LON 3834 9221 3830 9219 3830 9166 3829 9164
      3816 9165 3815 9152 3789 9154 3790 9241
      3798 9241 3815 9237 3834 9237 3833 9224
TIME...MOT...LOC 1106Z 273DEG 42KT 3831 9195 3809 9195
          3793 9198

$$

DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:47 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 20, 3:47 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 AM CDT SAT AUG 20 2011

.DISCUSSION...

A COMPLEX OF THUNDERSTORMS CONTINUES TO ADVANCE EAST SOUTHEAST
ACROSS NORTHWESTERN MISSOURI THIS MORNING. THIS AREA OF CONVECTION
IS EXPECTED TO CONTINUE TO TRACK EAST SOUTHEAST ACROSS CENTRAL AND
SOUTHERN MISSOURI THROUGH DAYBREAK. EARLIER...THESE STORMS WERE
CAPABLE OF STRONG STRAIGHT LINE WINDS AND HAIL UP TO THE SIZE OF
QUARTERS AND ARE STILL CAPABLE OF STRONG TO SEVERE STRAIGHT LINE
WINDS.

MAIN FORECAST CONCERN CONTINUES TO BE THE STORM MOTION AND TIMING
OF THE MCS INTO THE FORECAST AREA. STORMS HAVE CONTINUED TO
TAKE ON AN EAST SOUTHEAST TRACK THIS EVENING. THIS IS SUPPORTED
BY SOUTHEASTWARD ORIENTED CORFIDI AND FORWARD PROPAGATING CORFIDI
VECTORS. CONVECTION CONTINUES TO BE SLIGHTLY ELEVATED IN
NATURE...AS THE STORMS MIGHT BE A LITTLE COLD POOL DOMINANT WITH
ONLY APPROXIMATELY 15 TO 20 KTS OF 0-3 KM SHEAR AVAILABLE AND COLD
POOL STRENGTH OF APPROXIMATELY 25 KTS. AS THE CONVECTION NEARS
CENTRAL MISSOURI IT WILL LIKELY FOLLOW THE MORE SOUTHEASTWARD
TRACK OF THE FORWARD PROPAGATING CORFIDI VECTORS GIVEN THE
SLIGHTLY BETTER REGION OF INSTABILITY AND THE DECENT RIDGE OF
HIGHER THETA E AIR EXTENDING INTO THE OZARKS. THE MAIN LINE
SEGMENT CONTINUES TO SHOW SIGNS OF WEAKENING AS IT MOVES SOUTH
HOWEVER AND IS MOST LIKELY DUE TO THE COLD POOL DOMINANCE. AS THE
COMPLEX CONTINUES TO MOVE SOUTHEASTWARD IT WILL ENCOUNTER
DECREASING 0-3 KM SHEAR VALUES. THIS WILL CONTINUE TO AID IN
WEAKENING THE LINE AS IT MOVES INTO THE FORECAST AREA. WINDS
ASSOCIATED WITH THIS LINE WILL CONTINUE TO BE STRONG UNDER THE
STRONGEST PORTION OF THE LINE...BUT THE SEVERE WIND THREAT WILL
CONTINUE TO DIMINISH THROUGH THE EARLY MORNING.

THE MCS WILL CONTINUE TO TRACK EAST SOUTHEAST ACROSS CENTRAL
MISSOURI THROUGH DAY BREAK. WILL KEEP LIKELY POPS ACROSS THE FAR
NORTHEASTERN COUNTIES THROUGH 12Z AS THE SYSTEM MOVES SOUTH
SOUTHEAST ACROSS THE EASTERN OZARKS. WENT AHEAD AND KEPT CHANCE
POPS ACROSS THE NORTHEAST FOR ANY DEVELOPMENT BEHIND THE MAIN
LINE...MUCH LIKE FRIDAY MORNING.

TEMPERATURES WILL ONCE AGAIN BE A CHALLENGE TODAY AS AREAS UNDER
HEAVY CLOUD COVER FROM THIS MORNINGS MCS WILL BE SLOW TO WARM.
AREAS MAINLY EAST OF THE HIGHWAY 65 CORRIDOR WILL SEE TEMPS RISE
INTO THE UPPER 90S WITH LOWER 100S POSSIBLE ACROSS FAR
SOUTHWESTERN MISSOURI. LOCATIONS TO THE EAST WILL BE THE ONES SLOW
TO RECOVER WITH HIGHS FORECAST TO REACH THE MID 80S TO LOWER 90S.

FOR THE REMAINDER OF THE WEEKEND INTO NEXT WEEK...MID AND LONG
RANGE GUIDANCE CONTINUES TO SHOW DECENT AGREEMENT WITHIN THE LARGE
SCALE PATTERNS. THE UPPER LEVEL RIDGE WILL REMAIN ORIENTED OVER
THE INTER-MOUNTAIN WEST WITH A SLIGHTLY AMPLIFIED RIDGE AXIS OVER
THE ROCKIES. THIS WILL KEEP PLAINS AND LOWER MISSOURI RIVER VALLEY
REGIONS UNDER NORTHWEST FLOW THROUGH THE MIDDLE OF NEXT WEEK. THIS
WILL ALLOW A SERIES OF UPPER LEVEL WAVES TO MOVE THROUGH THE REGION
NEARLY EVERY DAY...WITH EACH INTRODUCING A CHANCE FOR
PRECIPITATION. TEMPERATURES WILL REMAIN FAIRLY CONSTANT...WITH
HIGHS EACH DAY RISING INTO THE UPPER 80S TO LOWER 90S ACROSS THE
EAST TO THE MID TO UPPER 90S ACROSS OUR WESTERN COUNTIES. WHILE
LOWS EACH NIGHT WILL DROP INTO THE LOW TO MID 70S.

KURTZ

&&

.AVIATION...

FOR THE 06Z KSGF...KJLN AND KBBG TAFS...MAIN AVIATION CONCERNS
OVERNIGHT INTO SATURDAY WILL BE ON CONVECTION POTENTIAL.
CONVECTION IS CURRENTLY PUSHING ACROSS NORTHEASTERN KANSAS AND
NORTHWESTERN MISSOURI LATE THIS EVENING. THIS ACTIVITY WILL SLIDE
TO THE SOUTHEAST OVERNIGHT INTO SATURDAY MORNING. THE MAJORITY OF
THIS ACTIVITY SHOULD REMAIN NORTH AND EAST OF THE TAFS SITES
OVERNIGHT...BESIDES POSSIBLE KSGF WHERE THE WESTERN EDGE OF THIS
ACTIVITY MAY CLIP THIS SITE AREA.

ADDITIONAL STORMS MAY THEN BE POSSIBLE SATURDAY AFTERNOON AS A WEAK
FRONTAL BOUNDARY SLIDES THROUGH THE AREA.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 20, 2:50 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 AM CDT SAT AUG 20 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
250 AM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED HAIL RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

A LINE OF THUNDERSTORMS MOVING EAST AND SOUTHEAST FORM THE THE
KANSAS CITY METRO AREA HAS A HISTORY OF PRODUCING DAMAGING WINDS
AND LARGE HAIL. WHILE THESE STORMS ARE EXPECTED TO WEAKEN SOMEWHAT
AS THEY MOVE INTO CENTRAL MISSOURI...SEVERE WEATHER IS STILL
BECOMING INCREASINGLY LIKELY NORTH OF A LINE FROM OSCEOLA TO SALEM
THROUGH 8 AM. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER
THREAT ALONG WITH UP TO ONE INCH HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN UPPER LEVEL DISTURBANCE MOVING INTO THE OUTLOOK AREA ON
SATURDAY WILL BRING OUR NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT.
SEVERE THUNDERSTORM THREATS WILL BE LIMITED...WITH MOST STORMS
EXPECTED TO BE PREDOMINANTLY NORTH OF HIGHWAY 54.

ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE INTO NEXT WEEK
AS SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH THE REGION.

HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS
MUCH OF THE REGION FRIDAY AND SATURDAY. WITH HEAT INDEX VALUES OF
100 TO 105 IN PARTS OF WESTERN MISSOURI AND SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR PARTS OF CENTRAL MISSOURI
THROUGH 8 AM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Aug 20, 4:15 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 AM CDT SAT AUG 20 2011

MOZ055-056-067>069-201015-
BENTON MO-CAMDEN MO-HICKORY MO-MORGAN MO-ST. CLAIR MO-
415 AM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...MORGAN...NORTHEASTERN
ST. CLAIR...NORTHERN HICKORY AND NORTHWESTERN CAMDEN COUNTIES UNTIL
515 AM CDT...

AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
MORA TO COLE CAMP TO EDMONSON TO WHITAKERVILLE TO HARPER...MOVING
SOUTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3869 9284 3860 9283 3845 9264 3827 9273
      3799 9300 3802 9340 3810 9380 3821 9364
      3821 9353 3832 9353 3851 9342 3851 9330
      3854 9329 3854 9307 3868 9307 3870 9305
TIME...MOT...LOC 0915Z 300DEG 39KT 3861 9317 3842 9317
          3832 9323 3816 9331 3806 9349

DSA
Local storm report, Aug 20, 4:37 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND GST     6 W EDWARDS             38.14N 93.28W
08/20/2011  E50 MPH          BENTON             MO   PUBLIC

            VOLUNTEER WEATHER OBSERVER.

&&

DSA
Special weather statement, Aug 20, 4:43 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 AM CDT SAT AUG 20 2011

MOZ056-057-068-069-080-081-201045-
CAMDEN MO-HICKORY MO-LACLEDE MO-MILLER MO-MORGAN MO-DALLAS MO-
443 AM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN...EASTERN HICKORY...
MILLER...MORGAN...NORTHERN DALLAS AND NORTHWESTERN LACLEDE COUNTIES
UNTIL 545 AM CDT...

AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
SYRACUSE TO 7 MILES SOUTHEAST OF FLORENCE TO 5 MILES NORTHWEST OF
GRAVOIS MILLS TO CLIMAX SPRINGS TO 4 MILES SOUTH OF PRESTON...MOVING
SOUTHEAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3860 9283 3844 9262 3843 9241 3834 9240
      3834 9220 3830 9218 3806 9234 3802 9241
      3780 9258 3784 9327 3806 9319 3807 9307
      3838 9307 3869 9296 3869 9284
TIME...MOT...LOC 0942Z 292DEG 32KT 3871 9281 3854 9286
          3834 9290 3810 9300 3788 9321

DSA
Special weather statement, Aug 20, 5:21 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 AM CDT SAT AUG 20 2011

MOZ057-058-069>071-081-201115-
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
521 AM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN...MILLER...
NORTHERN LACLEDE...PULASKI...WESTERN MARIES AND WESTERN PHELPS
COUNTIES UNTIL 615 AM CDT...

AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OLEAN TO TUSCUMBIA
TO BRUMLEY TO 5 MILES SOUTHEAST OF DECATURVILLE TO 11 MILES SOUTHWEST
OF ELDRIDGE...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3843 9241 3834 9240 3833 9223 3834 9220
      3830 9218 3830 9184 3769 9188 3768 9285
      3772 9285 3822 9272 3822 9270 3835 9268
      3835 9264 3844 9262
TIME...MOT...LOC 1020Z 286DEG 36KT 3842 9248 3827 9247
          3807 9248 3786 9265 3774 9292

DSA
Special weather statement, Aug 20, 5:23 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 AM CDT SAT AUG 20 2011

MOZ057-058-069>071-081-201115-
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
523 AM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN...MILLER...
NORTHERN LACLEDE...PULASKI...WESTERN MARIES AND WESTERN PHELPS
COUNTIES UNTIL 615 AM CDT...

AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OLEAN TO TUSCUMBIA
TO BRUMLEY TO 5 MILES SOUTHEAST OF DECATURVILLE TO 11 MILES SOUTHWEST
OF ELDRIDGE...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE CAMDENTON...CROCKER...DIXON...DOOLITTLE...
ELDON...IBERIA...LAKE OZARK...LAKELAND...NEWBURG...NORTHERN FORT
LEONARD WOOD...OSAGE BEACH...RICHLAND...ST. ROBERT...VIENNA...VILLAGE
OF FOUR SEASONS...VILLAGE OF THE FOUR SEASONS AND WAYNESVILLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS. INTERSTATE 44 BETWEEN MILE MARKERS 126 AND 180 WILL ALSO BE
IMPACTED BY THESE STORMS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.

LAT...LON 3843 9241 3834 9240 3833 9223 3834 9220
      3830 9218 3830 9184 3769 9188 3768 9285
      3772 9285 3822 9272 3822 9270 3835 9268
      3835 9264 3844 9262
TIME...MOT...LOC 1022Z 286DEG 36KT 3842 9245 3827 9245
          3807 9246 3785 9262 3773 9289

DSA
Local storm report, Aug 20, 5:26 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND GST     GRAVOIS MILLS           38.31N 92.83W
08/20/2011  E50 MPH          MORGAN             MO   PUBLIC

            VOLUNTEER WEATHER OBSERVER ESTIMATED 40 TO 50 MPH WINDS.
            SMALL HAIL ALSO NOTED BUT EXACT SIZE UNKNOWN.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:35 AM CDTSpecial Weather StatementSGFBenton, Morgan55 min
Aug 20, 4:15 AM CDTSpecial Weather StatementSGFBenton, Morgan60 min
Aug 20, 4:43 AM CDTSpecial Weather StatementSGFCamden, Miller, Morgan62 min
Aug 20, 5:21 AM CDTSpecial Weather StatementSGFCamden, Maries, Miller, Pulaski54 min
Aug 20, 5:23 AM CDTSpecial Weather StatementSGFCamden, Maries, Miller, Pulaski52 min
Aug 20, 6:28 AM CDTSevere Thunderstorm WarningSGFDent, Phelps, Texas62 min
Aug 20, 7:10 AM CDTSevere Thunderstorm WarningSGFDent, Howell, Shannon, Texas65 min
Aug 20, 5:20 PM CDTSpecial Weather StatementSGFLawrence25 min
Aug 20, 5:25 PM CDTSevere Thunderstorm WarningSGFLawrence65 min
Aug 20, 5:51 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, Stone39 min
Aug 20, 6:27 PM CDTSpecial Weather StatementSGFOzark33 min
Aug 20, 6:30 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.